Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

09:00 09:20 (20 mins)

Main agenda

Registration & Coffee

09:19 09:20 (1 mins)

Plenary - Gold Hall

Master of Ceremonies

  • Master of Ceremonies Ms Babita Sharma - Presenter, BBC World News

09:20 09:40 (20 mins)

Plenary - Gold Hall

Brave New VR World: Hype or Reality?

According to Goldman Sachs Research, virtual and augmented reality technology is expected to become an $80 billion industry by 2025 – about the size of the desktop PC market today. Others predict that over 11 million headsets will be shipped to Europe alone by 2020.

Although VR hasn’t gone mainstream yet in the entertainment market, big and small players have been busy producing and experimenting with VR content that’s already transforming sectors such as real estate, healthcare and education. Fact or fiction? Find out from our media expert who will examine the reality behind the technology and opportunities VR experiences offer to audiences worldwide.

  • Speaker Ms Carmen Alzner - Co-owner, murphy+alzner/all things content

09:40 10:00 (20 mins)

Plenary - Gold Hall

Thriving in the Big Video Era

Since the first broadcast by the BBC ninety years ago, the TV industry has evolved as fast as technology. Innovations such as ultra HD and 3D video, VR, augmented reality and interactive experiences are fuelling a new era of growth opportunities. But as Big Video drives up infrastructure requirements, how do operators adapt to meet the challenges of this time of intense transformation? Find out from global ICT leader, Huawei, who will share ground-breaking cable solutions and strategies for building next-generation video platforms. Come learn about HFC networks and the changes your business can make to deliver richer content and viewing experiences to customers.

  • Speaker Mr Yupeng Xiong - Chief Planner of Access Product Line, HUAWEI

10:00 10:50 (50 mins)

Plenary - Gold Hall

OTT: Over the Top or On the Trend?

After several years as the hottest ticket in town, OTT players are here to stay and have changed how consumers access content – content that used to be exclusive to televisions in cable households. What does the future hold for consumers? What’s next in the increasingly mobile world we live in? What is left for cable operators? Find out in this leading – make that bleeding – edge session.

  • Moderator Mr Jon Watts - Managing Partner, MTM
  • Panellist Mr Alex Green - Managing Director, Amazon Video
  • Panellist Mr Peter Roberts - SVP Business Development, Gaia
  • Panellist Mr Bakori Davis - Managing Director, Niche Media Global
  • Panellist Mr Eric Boyko - President & CEO, Stingray

10:50 11:30 (40 mins)

Main agenda

Refreshments and Networking Break

11:29 11:30 (1 mins)

Track B - Silver Hall

Master of Ceremonies

  • Master of Ceremonies Ms Virginia Lee - Director of Communications, Cable Europe

11:30 11:50 (20 mins)

Track A - Gold Hall

Creating World-Class Customer Experiences: Insights from Com Hem

 In today’s crowded multichannel marketplace, almost every brand puts customer experience (CX) at the core of its strategy. But how do companies consistently deliver what consumers want – when they want it – at every touch point?

Find out from Com Hem’s chief architect who will share the journey the network took that has enabled them to measure, track and respond to customer experiences in real time. He’ll introduce us to the concept of “customer experience debt” and how Com Hem applies it to make informed decisions based on accumulated measurements over time. He’ll describe how this data is used to transition decision-making to AI with visualisations and machine learning techniques, plus much more.

Join us for this insightful session followed by a lively panel discussion and learn how you can leverage big data to optimise CX in your business.

  • Speaker Mr Rasmus Aveskogh - Chief Architect, Com Hem

11:30 11:50 (20 mins)

Track B - Silver Hall

European appetites for multiplay bundles: UK & France

The key structure of multiplay bundles has changed very little in the past 30 years, but Ovum thinks it will change radically with OTT services being much more integrated and central to the key offering. With operators placing Netflix at the forefront of STBs, OTT is no longer seen as an existential threat; rather, OTT services have become just another broadcaster partner. In the next few years we’re going to see innovations around the marketing of multiplay and OTT services, with new ways of integrated pricing of OTT services such as Netflix.

This presentation examines attitudes of multiplay subscribers and stand-alone TV & OTT subscribers in the UK and in France, based on Ovum’s recent Multiplay Consumer Insights Survey: The New Bundle. Why do consumers take out multiplay services? And those that don’t: why not? What are key motivations in regards to pricing? What do existing pay-TV subscribers intend to do with their bundles over the coming year? Will they extend existing bundles or will they downsize to a la carte or OTT alternatives? Finally, what about the younger demographics – the 16-18 year olds – what are the driving factors in their attitudes towards bundling?

  • Speaker Mr Tony Gunnarsson - Senior Analyst, TV & OTT, Ovum

11:50 12:40 (50 mins)

Track A - Gold Hall

Mining Network Data to Fuel Actionable Decisions

Today's telecommunication networks provide terabytes of telemetry data on such seemingly unrelated issues as when a video encoder switches frame size, and the time an edge router fails to load a new software image. Given this glut of data, how can operators find meaningful information that may get lost in a sea of noise?

Hear from our panel as they dive into current and future trends of collecting, storing and analysing big network data. They’ll explore powerful data mining techniques and how we can generate reports that are surgical and actionable. Don’t miss it!

  • Moderator Mr Chris Bastian - SVP/CTO, SCTE/ISBE
  • Panellist Mr Rasmus Aveskogh - Chief Architect, Com Hem
  • Panellist Mr Bart Acke - VP Engineering, Telenet Group
  • Panellist Mr Charles Cheevers - Chief Technology Officer of Customer Premises Equipment, ARRIS Group

11:50 12:40 (50 mins)

Track B - Silver Hall

Digital Natives and the Content They Consume

Worried about losing Millennials and Generation Z viewers as they flock to platforms like Snapchat? Then come to this timely session and learn more about digital natives. Our analysts will drill down into what digital native content is and the characteristics of viewers who consume it. They’ll answer your most burning questions, including: 

How are consumers engaging with digital native content?

Where does it fit into wider TV entertainment ecosystems?

How do digital native platforms (Snapchat, YouTube, Instagram, Vimeo) differ and do they offer distinct advantages to creatives and traditional media players?

How can broadcasters leverage digital native content?

Where does social media fit in and what 

Do prospects exist around live platforms (Facebook Live, Periscope)?

Hear what other opportunities are being driven by the multi-device environment in which digital native content is consumed, and how you can create a future-proof strategy.

  • Moderator Mr Guy Bisson - Research Director, Ampere Analysis
  • Panellist Ms Hala Bavière - SVP Business Development, Vivendi
  • Panellist Ms Kat Hebden - Managing Director, Shotglass Media
  • Panellist Mr Gabriel Catrina - Chief Strategy Officer, MTG
  • Panellist Mr Lee Essner - President and COO, Jukin Media

12:40 13:00 (20 mins)

Track B - Silver Hall

Flying Under the Radar: IPTV’s Black Market

 Imagine a TV service that offers nearly 1000 channels of entertainment and live sports, the latest release VOD movies, the ability to watch on multiple OTT devices, is Plug and Play, and comes with a money-back guarantee. Now imagine all this –plus the device – costing just US $250-300 for a whole year. Sound appealing?

Welcome to the new reality of piracy that operators now face. Pirate services look and feel more like legitimate offerings every day. So secure your seat to learn more about these growing threats and how to protect your valuable content from theft. It’s a session you won’t want to miss. 

  • Speaker Mr Rory O’Connor - Vice President of Services, Irdeto

12:40 13:00 (20 mins)

Track A - Gold Hall

As Devices Out Number Humans as End Users, Success Requires Virtualisation and Automation

With the rise of the Cloud, the number of end users, end user devices, and services continue to expand exponentially. While traditional end-users are demanding greater flexibility in how they consume and access content and applications across a number of devices, the IOT has created new category of consumers – the rise-of-the-machines. These new, self-managed devices such as wind mills, smart cars, home health care equipment, lighting systems, and even self-driving cars, have introduced a whole new set of network service requirements. As network operators look to increase the flexibility, agility, scalability and efficiency of their networks to support both their existing and new non-human consumers, they are looking to a software defined network and its ability to provide greater automation for help. By leveraging virtualisation and automation, service providers are able to design, implement, and customize the new services required by both their human and non-human consumers with greater flexibility, agility, and perhaps most importantly at a lower cost. This session will explore how tomorrow’s network will need to embrace virtualization, automation and orchestration to succeed and what that means for cable operators.

  • Speaker Mr Colin Evans - Senior Director Business Development & Head of CoE, Juniper

13:00 14:15 (75 mins)

Main agenda

Lunch and Networking Break

13:05 14:05 (60 mins)

Workshop

Lunchtime Workshop: The Challenges of Delivering Cloud based Channel Guides

Next-generation video services are moving to a Cloud based architecture. Program Guide and DVR are examples of capabilities that are moving to the Cloud. Some of the benefits of a Cloud based architecture are rapid innovation of new features, ubiquitous availability on TV Anywhere devices, and lower costs of set-top boxes. All of these benefits will allow cable operators to become more agile and competitive with the growing number of Over-the-Top video services. As video delivery moves to the Cloud, managing latency and availability becomes quite challenging, especially for control plane interactions with the user. Users expect fast response times while navigating through the Program Guide, searching for content, and accessing their DVR functionality. This workshop will focus on some of these challenges and solutions for assuring a high quality of user experience.

  • Workshop Leader Dr Vikram Saksena - Chief Solutions Architect, Office of the CTO, NetScout Systems
  • Speaker Anat Berger - Director of Video Product, Telenet

14:15 14:25 (10 mins)

Plenary - Gold Hall

Fellowship Award and Innovation Award Ceremonies

In keeping with our Cable Congress tradition, we’re honoured to present two prestigious awards that recognise excellence in cable broadband: the Fellow Award and the Innovation Showcase Award. Join us as we announce this year’s talented winners who represent the best and brightest new players in our industry.     

  • Speaker Mr Matthias Kurth - Executive Chairman, Cable Europe
  • Speaker Mr Phil McKinney - President & CEO, CableLabs
  • Speaker Ms Caroline van Weede - Managing Director, Cable Europe

14:25 14:45 (20 mins)

Plenary - Gold Hall

Wake Up the Sleepers!

Is the business services market for cable a sleeping giant? With the ability to provide a wide-range of value-added services such as hosting and managed security as well as fibre-speed connectivity and carrier services for mobile, is the cable business selling itself short in the enterprise market?

Martine Tempels addresses how best to approach the opportunities on offer and make the most of a potentially lucrative source of revenue.

  • Speaker Ms Martine Tempels - Head of Telenet Business, Telenet

14:45 15:30 (45 mins)

Plenary - Gold Hall

Marketing Beyond the 4 P’s

For years, textbooks touted The Four P’s of Marketing (Product, Price, Placement, Promotion) as the model for differentiating a product from competitors. But times have changed. In today’s world, where authenticity is essential and connected consumers rely more on peer recommendations than company-generated ads to form opinions, it can be a veritable minefield trying to get a product to market. Are there new rules of engagement?   

Learn how top industry marketeers are navigating this new paradigm and finding success. Discover how you can become more innovative in marketing your next product or brand.

  • Moderator Mr Toon Diependaele - Chief Strategy Officer, These Days
  • Panellist Ms Inge Smidts - CMO, Liberty Global
  • Panellist Mr Gabor Zab - Marketing Director, Heineken Hungary
  • Panellist Ms Karin Heijink - VP - Channels & Product, Viasat World
  • Panellist Duane Dick - Senior Partner, Sand Cherry Associates

15:30 16:00 (30 mins)

Main agenda

Refreshments and Networking Break

16:00 16:20 (20 mins)

Plenary - Gold Hall

How to Avoid Losing Your Market Share and Destroying Customer Experience

Cable has been a byword for questionable customer services for as long as executives have tried to address the need to improve it. But what do operators really need to do to create a best-in-class customer experience?

What do customers really want from their service provider and how should operators respond to meet their needs? What do they need to prioritise in order to combat churn and what tools do they need to do the job? And can delivering a gold-plated experience really deliver a return on the investment required through multiple upgrades to premium-tier products and higher spending by loyal, happy customers?

  • Speaker Mr Dominik Pacewicz - Head of BSS Product Management, Comarch

16:20 17:00 (40 mins)

Plenary - Gold Hall

What does the smart money say?

Forget crystal balls. The best barometer of future performance is to look at where investments are made. Join our roundtable of cable execs and investors to find out what's on their radar. Arm yourself with the latest market intelligence and round off your Cable Congress experience with a smarter business strategy.

  • Moderator Mr Frank Knowles - Partner, New Street Research
  • Panellist Mr Andrew Barron - Chairman, Com Hem
  • Panellist Mr Clif Marriott - Managing Director, Goldman Sachs International
  • Panellist Ms Irina Gofman - President and CEO, Viasat World
  • Panellist Mr Karim Tabet - Managing Director, Providence Equity Partners

17:05 17:10 (5 mins)

Main agenda

Close of Day Two